MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400165
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reporter stated that the device was implanted in 2011 and the specific implant date was not available, therefore, the date (b)(6) 2011 was used as estimate.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent an artificial urinary sphincter (aus) replacement surgery due to recent urinary incontinence.During the procedure, it was noticed that the system was drained which led to a mechanical failure.All components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
The reporter stated that the device was implanted in 2011 and the specific implant date was not available, therefore, the date (b)(6) 2011 was used as estimate.Upon receipt of this artificial urinary sphincter (aus) at our quality assurance laboratory, the returned components underwent a thorough analysis.The cuff and pump were visually examined and microscopically tested.No anomalies were found with both components and performed within specifications.The reservoir was visually examined and functionally tested.Scaling on the balloon shell was observed and two pinhole tears were identified during the leak test within the scaling.Based on the information available and analysis results, the tear identified in the balloon could have caused or contributed to the reported clinical observation of fluid leak.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16368884
Report Number2124215-2023-05722
Device Sequence Number7544210
Product Code EZY
UDI-Device Identifier00878953000763
UDI-Public00878953000763
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2012
Device Model Number72400165
Device Catalogue Number72400165
Device Lot Number479526002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024 / LOT 698181017; BALLOON: UPN 72400024 / LOT 698181017; PUMP: UPN 72400098 / LOT 690851014; PUMP: UPN 72400098 / LOT 690851014
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale